MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 1020-24-004S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the crossconn r2r 35 to 40mm had been returned in the disassembled condition.The components were fallen apart and one of the wave springs was observed to be missing.All the components returned were inspected and no damages were observed.No other issues were identified.The dimensional inspection was not performed due to the complex geometry of the device.The observed condition of the crossconn r2r 35 to 40mm was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A functional test could not be performed as the mating device in question was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the components of the crossconn r2r 35 to 40mm were observed to have fallen apart.While no definitive root cause could be determined from the available information, it is probable that the crossconn r2r 35 to 40mm was fallen apart due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device.Product code: 102024004s, lot number: rl292469.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 22.05.2021, qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that during a posterior cervical fusion (pcf) on (b)(6) 2022, when the surgeon tried to unscrew the attached setscrew of the 1st cross connector, the components of the applicator inner shaft happened to be dismantled.As it seemed difficult to reassemble the unit during the procedure, a replacement was prepared.Because the surgeon followed the same manner for unscrewing the attached screw of the 2nd cross connector, it became dismantled again.Another replacement was used.The procedure was completed with less than thirty minutes delay.Patient was stable.During manufacturer's investigation of the returned device it was identified that the components were fallen apart and one of the wave springs was observed to be missing.This report is for one (1) crossconn r2r 35 to 40mm.This is report 3 of 3 for (b)(4).

Brand Name
CROSSCONN R2R 35 TO 40MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key14196470
Report Number1526439-2022-00607
Device Sequence Number4458862
Product Code KWP
UDI-Device Identifier10705034520223
UDI-Public(01)10705034520223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-24-004S
Device Catalogue Number102024004S
Device Lot NumberRL292469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSCONN R2R 35 TO 40MM; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWDRIVERS
Patient SexUnknown